Excessive Gas and Random Muscle Twitching (Painless)

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Kris4123
New Member


Date Joined Feb 2012
Total Posts : 8
   Posted 7/23/2012 8:54 AM (GMT -6)   
This all started one day at a bar, when all of a sudden my upper left arm, towards the upper triceps, started twitching like crazy non stop. I then started to have crazy heartburn, never had it that bad. Drank some milk and that helped out a lot. The next day, I had crazy non stop burping. That was back in February, 2012.

Today, I've gotten the burping down a lot. It's still there a little bit but running a lot and cutting back on smoking/drinking has helped a lot it seems. The thing now though is I have these muscle twitches on random parts of my body. They can be on my eyelids, nostril, and or lips. Then they can go down to my thigh, arm, stomach, basically any part of my body. The muscle twitches only last for a second or two, and they are completely painless.

I've done some research, haven't seen a doctor yet, no medical insurance, and I know a cause of muscle twitching is lack of magnesium. But why do I have excessive gas, still some burping today, and full body muscle twitches?

If anyone can help I'd appreciate it. I'm 6", 207 lbs, I've lost 5 lbs in the past 2 weeks, running a lot trying to get back in shape.

Thanks for reading!

ericapeace2000
Forum Moderator


Date Joined Mar 2012
Total Posts : 1110
   Posted 7/23/2012 9:07 AM (GMT -6)   
I would definetly start taking magnesium and cut some things out of your diet. You could add vitamin D also I have noticed a difference with both of those.  I used to have muscle spasms and those helped. If you don't see any change I would see a doctor and pay the money...you should not play around with your health.

Kris4123
New Member


Date Joined Feb 2012
Total Posts : 8
   Posted 7/23/2012 9:10 AM (GMT -6)   
Yeah I think I'll start taking some Magnesium tablets and see if that helps. Is diarrhea a sign of taking too much magnesium? I haven't really been in any pain thats why I haven't been too worried about it. The only thing is the muscle twitching gets annoying every now and then.

Is there a certain brand of magnesium tablets I should try or would any brand work just as well as the other?

mudmagnetmum
Veteran Member


Date Joined Apr 2011
Total Posts : 1604
   Posted 7/23/2012 9:33 AM (GMT -6)   
Muscle twitching, especially of the eyelids, might be more of calcium deficiency than magnesium. Or be representative of an imbalance between the two. PPIs reduce the absorption of calcium, magnesium, iron and zinc, so if you're taking those that might be the reason for the twitching symptom. It could also be a drug side effect, unrelated to mineral status. I would try calcium on its own first, then add in magnesium - take the magnesium in the morning and the calcium at night and see if any of your symptoms change. You'd need to check your symptoms out with a doctor of course if they don't clear up soon!

Hope the mineral replacement helps,

MMM
New stuff: GERD, Recurrent cystitis/Overactive bladder
Lifelong stuff: Food allergies/intolerance, eczema, asthma

mudmagnetmum
Veteran Member


Date Joined Apr 2011
Total Posts : 1604
   Posted 7/23/2012 9:35 AM (GMT -6)   
PS: if the muscle twitching comes on after the running, it might be an electrolyte imbalance and maybe worth trying an isotonic drink?
New stuff: GERD, Recurrent cystitis/Overactive bladder
Lifelong stuff: Food allergies/intolerance, eczema, asthma

Kris4123
New Member


Date Joined Feb 2012
Total Posts : 8
   Posted 7/23/2012 9:47 AM (GMT -6)   
Ok I'll definitely try that. Thanks for the responses everyone by the way.

The muscle twitching seems like it disappears for a little while after a run. I haven't taken any medication (besides multi-vitamins in the mornings) in weeks.

ericapeace2000
Forum Moderator


Date Joined Mar 2012
Total Posts : 1110
   Posted 7/23/2012 10:02 AM (GMT -6)   
I have nature made 250 mg magnesium. I take it twice a day because the Nexium I am on depletes magnesium and I used to get esophageal spasms that were ungodly. Too much megnesium would result in diarreah, I do not have that so I will continue to take it twice a day for me. 250mg once a day should be enough for you. The calcium I also take (Citrical Petites) and I take it at a different time which was already said by MMM.

Bixbyte
New Member


Date Joined Aug 2012
Total Posts : 1
   Posted 8/27/2012 9:31 AM (GMT -6)   
Sounds like You have GERD.
Try taking 15 milligrams of Previcid or Prilosec prior to every meal.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, June 22, 2018 9:08 PM (GMT -6)
There are a total of 2,974,425 posts in 326,174 threads.
View Active Threads


Who's Online
This forum has 161270 registered members. Please welcome our newest member, cleoramather.
362 Guest(s), 6 Registered Member(s) are currently online.  Details
mattamx, HarryN, Dale B, GNYC, RobLee, U.C.Me?